Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 3, NWS Newport/Morehead City, NC

July 10, 2010Craven County, Jones County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jul 10, 2010, 9:52 PM EDT for Craven County, Jones County, Lenoir County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2010, 9:52 PM EDT (01:52 UTC)
Expired
Jul 10, 2010, 10:30 PM EDT
In force
38 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Craven County, NC, Jones County, NC, Lenoir County, NC

The radar

The Morehead City radar (KMHX), 71 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2010-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1953 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2010-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1953 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WFUS52 KMHX 110152
TORMHX
NCC049-103-107-110230-
/O.NEW.KMHX.TO.W.0003.100711T0152Z-100711T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
952 PM EDT SAT JUL 10 2010

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  NORTHERN JONES COUNTY IN EASTERN NORTH CAROLINA...
  EASTERN LENOIR COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF KINSTON...

* UNTIL 1030 PM EDT

* AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KINSTON...
  MOVING EAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  GRAINGERS BY 1000 PM EDT...
  WYSE FORK BY 1005 PM EDT...
  DOVER BY 1020 PM EDT...
  FORT BARNWELL BY 1030 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3531 7719 3513 7729 3521 7767 3535 7761
TIME...MOT...LOC 0152Z 277DEG 15KT 3527 7757

$$

CULLEN
2 follow-up statements
761 
WWUS52 KMHX 110211
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1011 PM EDT SAT JUL 10 2010

NCC049-103-107-110230-
/O.CON.KMHX.TO.W.0003.000000T0000Z-100711T0230Z/
JONES NC-LENOIR NC-CRAVEN NC-
1011 PM EDT SAT JUL 10 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
CRAVEN...LENOIR AND JONES COUNTIES...

AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WYSE FORK...MOVING 
SOUTHEAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  WYSE FORK BY 1015 PM EDT...
  DOVER BY 1025 PM EDT...
  7 MILES SOUTHWEST OF FORT BARNWELL BY 1030 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3530 7748 3527 7728 3515 7738 3519 7760
TIME...MOT...LOC 0210Z 295DEG 13KT 3523 7750

$$

CULLEN
615 
WWUS52 KMHX 110229
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1029 PM EDT SAT JUL 10 2010

NCC049-103-107-110237-
/O.EXP.KMHX.TO.W.0003.000000T0000Z-100711T0230Z/
JONES NC-LENOIR NC-CRAVEN NC-
1029 PM EDT SAT JUL 10 2010

...THE TORNADO WARNING FOR CRAVEN...LENOIR AND JONES COUNTIES WILL
EXPIRE AT 1030 PM EDT...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED...THEREFORE 
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...VERY HEAVY RAIN AND 
GUSTY WINDS CAN EXPECTED IN THE AREA THROUGH 1100 PM.

LAT...LON 3530 7748 3527 7728 3515 7738 3519 7760
TIME...MOT...LOC 0227Z 295DEG 13KT 3520 7743

$$

CULLEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jul 10, 7:56 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 10, 7:56 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
756 PM EDT SAT JUL 10 2010

.SYNOPSIS...
A FRONT WILL MOVE INTO THE AREA TONIGHT AND STALL ALONG THE COAST
SUNDAY. WEAK HIGH PRESSURE WILL BUILD ACROSS TO THE NORTH SUNDAY AND
SUNDAY NIGHT...THEN MOVE OFFSHORE MONDAY. HIGH PRESSURE WILL EXTEND
OVER THE AREA FROM OFFSHORE THROUGH THE END OF THE WEEK...WITH A
TROUGH OF LOW PRESSURE INLAND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MODELS SUPPORT CURRENT CONVECTIVE LINE OVER COASTAL PLAINS MAKING IT
TO COAST EARLY THIS EVENING...THUS CONTINUED LIKELY POPS ALL ZONES.
ISOLATED WET MICROBURST PSBL WITH WINDEX INDICATING 50 KTS...AND
HEAVY RAIN LIKELY WITH PW NEAR 2.25 INCHES. FRONT EXPECTED TO STALL
ALONG COAST OVERNIGHT AND SOME REDEVELOPMENT OF ACTIVITY LIKELY WITH
SECONDARY SHRT WV MOVING IN LATE...THUS KEPT LIKELY POPS ERN
SECTIONS AFT MIDNIGHT. MOS BLEND FOR TEMPS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
FRONT EXPECTED TO STALL NEAR COAST SUN-MON...THEN RETURN N AS WARM
FRONT MON NIGHT-TUE. KEPT LINGERING SLGT CHC POPS SRN SECTIONS
SUN...AND SLGT CHC POPS INLAND MON AFTN...THEN CLIMO 20/30 POPS FOR
TUE. NO SIGNIFICANT COOLING BEHIND FRONT...AND MOS BLEND LOOKS
REASONABLE WITH HIGHS BACK TO AROUND 90S SUN AND LOW-MID 90S MON AND
TUE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
RIDGING SFC AND ALOFT WILL LEAD TO RETURN OF BERMUDA HIGH/PIEDMONT
TROF PATTERN MID WEEK THROUGH END OF WEEK. 12Z GFS AND ECMWF
CONTINUE TO INDICATE MID LVL TROF APPROACHING END OF WEEK BUT
DIVERGE ON HOW FAR E IT WILL MAKE IT. CONTINUED WITH HPC FCST AND
LOW CHC DIURNAL POPS EACH DAY...AND HIGH TEMPS MAINLY LOW-MID 90S
INLAND OF COAST.

&&

.AVIATION /00Z SATURDAY THROUGH THURSDAY/...
AS OF 745 PM SAT...PREDOMINATE VFR CONDITIONS CURRENTLY WITH SCT CU
AROUND 4-5 KFT. BULK OF CONVECTION HAS DIMINISHED...BUT EXPECT SCT
ACTIVITY FOR THE NEXT FEW HOURS...THROUGH 03Z...THEN BECOMING MORE
ISOLATED. FOR NOW HAVE HANDLED WITH CB...THROUGH COULD SEE MVFR/IFR
CONDITIONS IN TSTMS. PATCHY MVFR/IFR FOG EXPECTED EARLY SUN AM...ESP
AREAS SEEING RAIN THIS EVENING. FOG WILL BURN OFF SUN AM WITH VFR
RETURNING.

SLIGHTLY DRIER AIR MOVES INTO REGION SUN BEHIND FRONT WITH
PREDOMINATE VFR. EXPECT MAINLY VFR TO RULE THROUGH EARLY NEXT
WEEK OUTSIDE OF PATCHY EARLY MORNING FOG AND DIURNAL
CONVECTION...AS OFFSHORE HIGH PRES AND INLAND TROUGH GRADUALLY
RETAKE CONTROL OF THE WX PATTERN.

&&

.MARINE...
AS OF 745 PM SAT...NOT MUCH CHANGE NEEDED TO FORECAST THIS EVENING.
OBS CURRENTLY W/SW 10-20 KT AND SEAS 3-5 FT. STILL EXPECT WINDS TO
CONTINUE TO INCREASE TONIGHT AHEAD OF THE FRONT. HAVE TRENDED
WITH PERSISTENCE BASED OFF PREVIOUS FORECAST. WINDS PEAKING THIS
EVENING 15-25 KT AND SEAS 4-6 FT. SMALL CRAFT STILL LOOKS
MARGINAL...BUT WILL STICK WITH IT AND MAKE NO CHANGES AT THIS POINT.
FRONT WILL MOVE INTO THE WATERS LATE TONIGHT AND EARLY SUN...THEN
WILL WASH OUT SUN. WINDS AND SEAS WILL BE DIMINISHING QUICKLY EARLY
SUNDAY WITH WINDS BECOMING MORE WESTERLY BY MIDNIGHT TONIGHT...THEN
SE BY LATE SUNDAY.

OFFSHORE HIGH PRESSURE AND INLAND TROUGH RETAKE CONTROL THROUGH
THE REMAINDER OF THE WEEK. PRESSURE GRADIENT TIGHTENS BTWN INLAND
TROUGH AND HIGH PRESSURE THROUGH THE WEEK WITH BRIEF SW SURGES.
GENERALLY SW 10-20 KT WITH SEAS 3-5 FT SOUTH OF OREGON INLET AND
2-4 FT NORTH.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR AMZ156-158.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ135.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...JBM
AVIATION...CQD
MARINE...CQD
Hazardous weather outlook, Jul 10, 4:06 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
406 PM EDT SAT JUL 10 2010

NCZ095-098-103-104-111200-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
406 PM EDT SAT JUL 10 2010

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATE THIS
AFTERNOON INTO EARLY EVENING. A FEW STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN WILL BE LIKELY
WITH THE STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-111200-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
406 PM EDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATE THIS
AFTERNOON INTO EARLY EVENING. A FEW STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN WILL BE LIKELY
WITH THE STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 4:29 PM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
429 PM EDT SAT JUL 10 2010

NCZ095-098-102130-
CARTERET-ONSLOW-
429 PM EDT SAT JUL 10 2010

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW AND CARTERET COUNTIES
UNTIL 530 PM EDT...

AT 429 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER CAMP LEJEUNE
MAIN GATE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR DUCK CREEK AT 435 PM EDT...HUBERT AT 450 PM EDT...BEAR CREEK AT
455 PM EDT...HAMMOCKS BEACH AT 500 PM EDT...SWANSBORO AT 505 PM
EDT...CEDAR POINT AT 510 PM EDT.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. MOST
LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES.
IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE
SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE
AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

CULLEN
Special weather statement, Jul 10, 5:28 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
528 PM EDT SAT JUL 10 2010

NCZ046-047-080-081-093>095-103-102230-
TYRRELL-OUTER BANKS DARE-MAINLAND
DARE-BEAUFORT-PAMLICO-CRAVEN-MAINLAND HYDE-CARTERET-
528 PM EDT SAT JUL 10 2010

...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE...CRAVEN...
PAMLICO...BEAUFORT...DARE AND TYRRELL COUNTIES UNTIL 630 PM EDT...

AT 527 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM MANNS HARBOR TO
8 MILES NORTHEAST OF HAVELOCK...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR ENGELHARD AT 540 PM EDT...CEDAR ISLAND AT
615 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
SWANQUARTER.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.MOST
LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES.
IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE
SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE
AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

CULLEN
Special weather statement, Jul 10, 6:31 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
631 PM EDT SAT JUL 10 2010

NCZ095-103-104-102330-
OUTER BANKS DARE-OUTER BANKS HYDE-CARTERET-
631 PM EDT SAT JUL 10 2010

...THUNDERSTORMS WILL AFFECT CARTERET...HYDE AND DARE COUNTIES UNTIL
730 PM EDT...

AT 630 PM EDT...THERE WERE THUNDERSTORMS FROM 17 MILES SOUTHEAST OF
MANNS HARBOR TO 17 MILES SOUTHWEST OF NEWPORT...MOVING EAST AT 25
MPH. THE THUNDERSTORMS WILL BE NEAR HATTERAS AT 635 PM EDT...FRISCO
AT 640 PM EDT...BUXTON AT 645 PM EDT. OTHER LOCATIONS TO BE AFFECTED
BY THE STORMS INCLUDE BEAUFORT...CEDAR ISLAND AND OCRACOKE.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. MOST
LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES.
IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE
SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE
AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

CULLEN
Special weather statement, Jul 10, 9:00 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
900 PM EDT SAT JUL 10 2010

NCZ029-044-079-080-091>094-110200-
JONES-LENOIR-GREENE-MARTIN-PITT-BEAUFORT-PAMLICO-CRAVEN-
900 PM EDT SAT JUL 10 2010

...THUNDERSTORMS WILL AFFECT
CRAVEN...PAMLICO...BEAUFORT...PITT...MARTIN...GREENE...LENOIR AND
JONES COUNTIES UNTIL 1000 PM EDT...

AT 859 PM EDT...THERE WERE THUNDERSTORMS FROM WASHINGTON TO 7 MILES
NORTH OF KINSTON...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS
WILL BE NEAR RIVER ROAD AT 905 PM EDT..

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED AND VERY HEAVY RAINFALL
MAY OCCUR WITH THESE STORMS. THERE IS ALSO A POSSIBILITY THAT SOME
STORMS MAY PRODUCE A WEAK BRIEF TORNADO.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

CULLEN
Local storm report, Jul 10, 9:03 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
903 PM EDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            GREENVILLE              35.60N 77.37W
07/10/2010                   PITT               NC   PUBLIC

            MULTIPLE REPORTS OF KNEE HIGH FLOODING ON FIRST STREET.

            ONE REPORT OF CAR FLOATING AWAY. RELAYED FROM 911 CENTER.

&&

JSCHULZ
Local storm report, Jul 10, 9:06 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
906 PM EDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TORNADO          1 NW GREENVILLE         35.61N 77.39W
07/10/2010                   PITT               NC   PUBLIC

            UNCONFIRMED REPORT OF SMALL ROPE TORNADO NEAR
            PITT-GREENVILLE AIRPORT. NO DAMAGE REPORTED.

&&

JSCHULZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:45 PM EDTAreal Flood AdvisoryMHXCraven, Greene, Jones, Lenoir, Pitt80 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.